MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "on (b)(6) 2024, the lure hub/fitting has a crack during use on the patient.They inserted the catheter on (b)(6) 2024.No harm for the patient." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, opened retrograde hemodialysis kit including one connector assembly for analysis.Review of the bill of materials for this product revealed the returned connector assembly does not match the connector assembly found in this kit.The returned connector assembly has a red arterial luer hub and blue venous luer hub while the connector assembly in the kit reported by the customer has white luer hubs.Therefore, the customer either returned the incorrect device or reported the incorrect material.Visual analysis revealed scratch/stress markings on both the blue venous luer hub and red arterial luer hub.Cracks and fractures were observed on the red luer hub.The appearance of this damage is consistent with overtightening or repeated tightening of the hubs.No defects or anomalies were observed.Both luer connections were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each catheter lumen with sterile normal saline for injection, to establish patency and prime lumen(s) and flush the irrigation tube." a lab inventory syringe filled with water was used to flush each extension line.The blue venous luer connection flushed as intended without signs of leaking.The red arterial luer hub leaked from the cracks when flushed.A manual tug test confirmed both luer hub were securely attached to their respective lumens.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user , "examine catheter and extension lines before and after each treatment for any signs of damage.Repeated over tightening of bloodlines , syringes and caps will reduce connector life and could lead to potential connector failure." the report of a cracked luer hub was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the blue venous luer hub contained a crack and damage consistent with overtightening or repeated tightening of the hub.However, the returned device does not match what comes in product code cs-15192-vfe, which suggests the customer either returned the incorrect device or reported the incorrect material.A device history record review was performed on the reported material, and no relevant findings were identified.Based on the customer report and the sample received, the probable root cause cannot be determined without the reported device returned.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 19 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20416154
Report Number9680794-2024-00982
Device Sequence Number12814451
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public(01)10801902127171(11)230628(17)260531(10)33F23E0776(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue NumberCS-15192-VFE
Device Lot Number33F23E0776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown